Advertisement

Mathematische Zeitschrift

, Volume 288, Issue 3–4, pp 935–948 | Cite as

An effective avoidance principle for a class of ideals

  • Cleto B. Miranda-Neto
Article

Abstract

Let S be a polynomial ring over a field of characteristic zero, and let \(I\subset S\) be an ideal of intersection type assumed moreover to have no embedded primary component. Our main goal in this paper is to provide an effective sufficient condition for a given monomial prime ideal to avoid the sets of prime divisors of the powers of I, and in particular to avoid the celebrated set of asymptotic prime divisors of I, which will follow from a new and quite surprising double-colon stability property. Further, we briefly describe some other applications, e.g., on the topology of a suitable blowing-up.

Keywords

Monomial ideals Powers of monomial ideals Associated prime ideals Asymptotic prime divisors 

Mathematics Subject Classification

Primary 13C13 13F20 13F55 Secondary 05E40 13A99 

Notes

Acknowledgements

The author is grateful to the referee for his/her careful reading of the manuscript, helpful comments and corrections.

References

  1. 1.
    Bandari, S., Herzog, J., Hibi, T.: Monomial ideals whose depth function has any given number of strict local maxima. Ark. Mat. 52, 11–19 (2014)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bayati, S., Herzog, J., Rinaldo, G.: On the stable set of associated prime ideals of a monomial ideal. Arch. Math. 98, 213–217 (2012)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Brodmann, M.: Asymptotic stability of \({\rm Ass}(M/I^nM)\). Proc. Am. Math. Soc. 74, 16–18 (1979)MATHGoogle Scholar
  4. 4.
    Brodmann, M.: The asymptotic nature of the analytic spread. Math. Proc. Cambridge Philos. Soc. 86, 35–39 (1979)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Brodmann, M.: Asymptotic depth and connectedness in projective schemes. Proc. Am. Math. Soc. 108, 573–581 (1990)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Brumatti, P., Simis, A.: The module of derivations of a Stanley-Reisner ring. Proc. Am. Math. Soc. 123, 1309–1318 (1995)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Chen, J., Morey, S., Sung, A.: The stable set of associated primes of the ideal of a graph. Rocky Mountain J. Math. 32, 71–89 (2002)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Corso, A., Huneke, C., Katz, D., Vasconcelos, W.V.: Integral closure of ideals and annihilators of homology. Lect. Notes Pure Appl. Math. 244, 33–48 (2006)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Hà, H.T., Morey, S.: Embedded associated primes of powers of square-free monomial ideals. J. Pure Appl. Algebra 214, 301–308 (2010)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Hà, H.T., Trung, N.V., Trung, T.N.: Depth and regularity of powers of sums of ideals. Math. Z. 282, 819–838 (2016)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Herzog, J., Hibi, T.: The depth of powers of an ideal. J. Algebra 291, 534–550 (2005)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Herzog, J., Hibi, T.: Monomial ideals. Grad. Texts in Math, vol. 260. Springer-Verlag London Ltd., London (2011)CrossRefMATHGoogle Scholar
  13. 13.
    Herzog, J., Hibi, T., Trung, N.V., Zheng, X.: Standard graded vertex cover algebras, cycles and leaves. Trans. Am. Math. Soc. 360, 6231–6249 (2008)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Herzog, J., Qureshi, A.A.: Persistence and stability properties of powers of ideals. J. Pure Appl. Algebra 219, 530–542 (2015)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Herzog, J., Rauf, A., Vladoiu, M.: The stable set of associated prime ideals of a polymatroidal ideal. J. Algebraic Combin. 37, 289–312 (2013)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Herzog, J., Vladoiu, M.: Squarefree monomial ideals with constant depth function. J. Pure Appl. Algebra 217, 1764–1772 (2013)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Herzog, J., Vladoiu, M.: Monomial ideals with primary components given by powers of monomial prime ideals. Electron. J. Combin 21, #P1.69 (2014)MathSciNetMATHGoogle Scholar
  18. 18.
    Hibi, T., Matsuda, K., Suzuki, T., Tsuchiya, A.: Nonincreasing depth functions of monomial ideals. arXiv:1607.07223v2 [math.AC] (2016)
  19. 19.
    Hochster, M.: Criteria for equality of ordinary and symbolic powers of primes. Math. Z. 133, 53–65 (1973)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Kaiser, T., Stehlík, M., Škrekovski, R.: Replication in critical graphs and the persistence of monomial ideals. J. Combin. Theory Ser. A 123, 239–251 (2014)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Kaplansky, I.: An Introduction to Differential Algebra. Hermann, Paris (1957)MATHGoogle Scholar
  22. 22.
    Katz, D.: A note on asymptotic prime sequences. Proc. Am. Math. Soc. 87, 415–418 (1983)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Katzman, M.: Finiteness of \(\cup _e {\rm Ass}\, F^e(M)\) and its connections to tight closure. Illinois J. Math. 40, 330–337 (1996)MathSciNetMATHGoogle Scholar
  24. 24.
    Martínez-Bernal, J., Morey, S., Villarreal, R.H.: Associated primes of powers of edge ideals. Collect. Math. 63, 361–374 (2012)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    McAdam, S., Eakin, P.: The asymptotic Ass. J. Algebra 61, 71–81 (1979)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    McAdam, S.: Asymptotic prime divisors and analytic spreads. Proc. Am. Math. Soc. 80, 555–559 (1980)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    McAdam, S.: Asymptotic Prime Divisors, Lecture Notes in Math, vol. 1023. Springer-Verlag, New York (1983)CrossRefMATHGoogle Scholar
  28. 28.
    Miller, E., Sturmfels, B.: Combinatorial Commutative Algebra. Grad. Texts in Math, vol. 227. Springer-Verlag, New York (2005)Google Scholar
  29. 29.
    Miranda-Neto, C.B.: Analytic spread and non-vanishing of asymptotic depth. Math. Proc. Cambridge Philos. Soc. 163, 289–299 (2017)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Morey, S.: Stability of associated primes and equality of ordinary and symbolic powers of ideals. Comm. Algebra 27, 3221–3231 (1999)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Ratliff Jr., L.J.: On prime divisors of \(I^n\), \(n\) large. Michigan Math. J. 23, 337–352 (1976)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Ratliff Jr., L.J.: Note on asymptotic prime divisors, analytic spreads and the altitude formula. Proc. Am. Math. Soc. 82, 1–6 (1981)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Ratliff Jr., L.J.: Five notes on asymptotic prime divisors. Math. Z. 190, 567–581 (1985)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Ratliff Jr., L.J.: On the kernel of a monadic transformation. J. Algebra 115, 366–385 (1988)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Rees, D.: Rings associated with ideals and analytic spreads. Math. Proc. Cambridge Philos. Soc. 89, 423–432 (1981)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Simis, A., Vasconcelos, W.V., Villarreal, R.H.: On the ideal theory of graphs. J. Algebra 167, 389–416 (1994)MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Smith, K., Swanson, I.: Linear bounds on growth of associated primes. Comm. Algebra 25, 3071–3079 (1997)MathSciNetCrossRefMATHGoogle Scholar
  38. 38.
    Vasconcelos, W.V.: Arithmetic of Blowup Algebras. London Math. Soc., Lecture Note Series, vol. 195. Cambridge University Press, Cambridge (1994)CrossRefGoogle Scholar
  39. 39.
    Vasconcelos, W.V.: Computational Methods in Commutative Algebra and Algebraic Geometry. Springer-Verlag, Berlin (1998)CrossRefMATHGoogle Scholar
  40. 40.
    Villarreal, R.H.: Monomial Algebras. Monographs and Textbooks in Pure and Applied Mathematics, vol. 238. Marcel Dekker, Inc, New York (2001)Google Scholar

Copyright information

© Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade Federal da ParaíbaJoão PessoaBrazil

Personalised recommendations